This material has been published in J. Statist. Phys. 110 (2003), 1069-1086, the only definitive repository of the content that has been certified and accepted after peer review. Copyright and all rights therein are retained by Springer-Verlag. This material may not be copied or reposted without explicit permission.

Christian Krattenthaler, Tony Guttmann and Xavier Viennot

Vicious walkers, friendly walkers and Young tableaux III: between two walls

(13 pages)

Abstract. We derive exact and asymptotic results for the number of star and watermelon configurations of vicious walkers confined to lie between two impenetrable walls, as well as for the analogous problem for $\infty$-friendly walkers. Our proofs make use of results from symmetric function theory and the theory of basic hypergeometric series.

The following versions are available:

Back to Christian Krattenthaler's home page.